Hail, Cherokee
- When
- June 29, 4:10 PM CST
- Where
- Cherokee County, Rusk
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 31.800, -95.150
Hail was reported at Hwy. 64 and 62 in Rusk, Texas.
A very unstable afternoon and evening airmass, coupled with a weak disturbance aloft|to produce strong thunderstorms across portions of Northeast Texas. The weakness aloft was just enough such that small hail occurred with most of these thunderstorms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
A very unstable afternoon and evening airmass, coupled with a weak disturbance aloft|to produce strong thunderstorms across portions of Northeast Texas. The weakness aloft was just enough such that small hail occurred with most of these thunderstorms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 29, 3:14 PM CST, 56 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 414 PM CDT MON JUN 29 2015 .DISCUSSION... A SHORTWAVE TROUGH DIVING SEWD THROUGH NRN AR HAS PROVIDED SUFFICIENT VERTICAL ASCENT FOR SCATTERED SHWRS/TSTMS ONCE AGAIN TODAY. THIS ACTIVITY IS GENERALLY BEING FOCUSED ALONG AND SOUTH OF I-20 ALONG OLD OUTFLOW BOUNDARIES FROM PREVIOUS CONVECTION. ADDITIONAL SHWRS/TSTMS ARE DEVELOPING FARTHER NORTH ACROSS OK ALONG A WEAK FRONTAL BOUNDARY. THIS ACTIVITY SHOULD MOVE INTO THE ARKLATEX MAINLY AFTER MIDNIGHT TONIGHT. CONVECTIVE COVERAGE SHOULD BE GREATER DURING THE DAY TUESDAY AS THE SHORTWAVE MOVES INTO THE LOWER MS VALLEY/SERN CONUS. GIVEN THE AMOUNT OF INSTABILITY IN PLACE...A COUPLE OF SEVERE STORMS POSING A DAMAGING WIND THREAT CANNOT BE RULED OUT ON TUESDAY. RAIN CHANCES SHOULD DIMINISH LATE TUESDAY EVENING/TUESDAY NIGHT AS THE SHORTWAVE MOVES AWAY AND DAYTIME HEATING WANES. NWLY FLOW ALOFT WILL PERSIST FOR MUCH OF THE FORECAST PERIOD. ISOLATED TO WIDELY SCATTERED DIURNAL CONVECTION WILL BE POSSIBLE EACH DAY. A STRONGER UPPER TROUGH SHOULD MOVE INTO THE MIDWEST WHILE ANOTHER SHORTWAVE TROUGH AND COLD FRONT MOVE INTO THE SOUTHERN PLAINS. THIS SHOULD PROVIDE BETTER CHANCES FOR ORGANIZED CONVECTION FRIDAY AND SATURDAY MAINLY NORTH OF I-20. THIS WILL MAINLY BE IN THE FORM OF SCATTERED TSTMS OR POSSIBLY LINEAR COMPLEXES THAT FORM ALONG THE FRONT AND THEN MOVE SOUTHEAST TOWARDS THE AREA FROM OK/AR. THE WRN CONUS RIDGE IS PROGGED TO FINALLY MOVE EAST AND BUILD OVER THE PLAINS EARLY NEXT WEEK. THIS SHOULD BRING MOST OF OUR RAIN CHANCES TO AN END AND FINALLY SET THE STAGE FOR HOT AND DRY SUMMERTIME CONDITIONS. /09/ && .PRELIMINARY POINT TEMPS/POPS... SHV 74 90 74 93 / 30 40 20 20 MLU 73 90 74 92 / 30 40 20 20 DEQ 71 94 73 91 / 20 30 20 20 TXK 73 89 74 92 / 30 40 20 20 ELD 73 89 73 91 / 30 40 20 20 TYR 74 91 74 92 / 30 30 10 10 GGG 74 92 74 92 / 30 30 10 20 LFK 74 92 74 92 / 30 40 20 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 09
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1226 PM CDT MON JUN 29 2015 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-301100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 1226 PM CDT MON JUN 29 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY THROUGH THIS EVENING AS WARM AND MOIST AIR FROM THE GULF OF MEXICO AIR RETURNS NORTHWARD COMBINED WITH AN UPPER LEVEL DISTURBANCE TRANSITIONING THROUGH THE REGION. BRIEF HEAVY DOWNPOURS AND GUSTY WINDS WILL BE POSSIBLE WITH THE STRONGER STORMS MAINLY DURING THE AFTERNOON HOURS. HOWEVER...NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH MUCH OF THIS WEEK AS NORTHWEST FLOW ALOFT BRINGS A SERIES OF UPPER LEVEL DISTURBANCES INTO THE REGION. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO OPERATORS...IS NOT ANTICIPATED THROUGH TONIGHT. 09
The Shreveport radar (KSHV), 143 km away, was scanning. The volume nearest the first event began at 22:10 UTC.
3 hail. Local standard time, as filed.
Hail was reported at Hwy. 64 and 62 in Rusk, Texas.
Dime to penny sized hail was reported in Overton, Texas.
Dime size hail was reported just east of Tyler along Hwy. 31.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 575433, 575434, 575435.